Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I cant take the meds I need because Im pregnant any other suggestions??

I just came from the Doctor and he diagnosed me being depressed, they cant really help me treat it because the meds will hurt the baby....I dont even feel sad and lonely, I just got this headache that wont go away sometimes Tylenol helps and sometimes it doesnt, there's nothing they can really do I'm already in my 3rd trimester, and now Im scared my baby will be depressed too:( , I try to relax but I have a 5 year old, I have no family close by, I do talk to my mom over the phone everyday, my SO works all the time, and it's hard for me to relax because my head hurts so bad, any suggestions?????? I'd really appreciate it if I can get some support.

Answer Question
 
Anonymous

Asked by Anonymous at 5:27 PM on Nov. 5, 2008 in Health

Answers (6)
  • He should have referred you to a Maternal/Fetal medicine doctor. There are antidepressants that can be used in the last trimester. I have depression and anxiety, which also results in headaches. Tylenol is not going to solve that problem, because it's an emotional reaction. Contact your doctor and see if they can refer you to a specialist.
    TheDiva320

    Answer by TheDiva320 at 5:36 PM on Nov. 5, 2008

  • My sister in law took a safe form of anti depressants all through her pregnancy and while she breastfed. I also have a friend who found a doctor that has helped her manage her depression through nutrition and exercise. She has never taken meds and was diagnosed about 5 years ago.
    jcsscfam5

    Answer by jcsscfam5 at 5:38 PM on Nov. 5, 2008

  • monavie -
    helps with headaches - helps with depression - is perfectly safe for pregnant moms and their babies - also gives your body all the proper nutrients while pregnant
    AndreaRUJuiced

    Answer by AndreaRUJuiced at 5:38 PM on Nov. 5, 2008

  • thank you all so much I never expected to get those answers!!!!
    Anonymous

    Answer by Anonymous at 5:42 PM on Nov. 5, 2008

  • Honey, have you considered a second opinion? Not only are there anti-depressants that are safe for later in pregnancy, there is also a possibility you've been misdiagnosed. Has he told you the headaches are a result of depression?
    When you feel a headache coming on, make sure you are not dehydrated. Drink plenty of fluids. Try to find a quiet space where you can spend a few minutes doing some deep breathing. Think only of your body, how the oxygen is moving through you and when you exhale, imagine the pain flowing out with your breath.
    When I was pregnant I had hyperemesis, and all the constant vomiting gave me the most horrendous headaches. When they were unbearable I took a tylenol and a motrin at the same time, and did what I said above. The only thing that ever helped.
    jespeach

    Answer by jespeach at 6:21 PM on Nov. 5, 2008

  • I am 18 weeks pregnant and I take Lexpro for depression/anxiety, and I saw a genetic counselor (referred to them by my Dr., part of a high risk check) who said it was fine to do so. I've had several Dr.'s, nurses and other health professionals (in two states) tell me that sometimes it is more important for the mom to continue her meds in order to keep her healthy, b/c if mom's not healthy, then the baby inside can't be either. (I hope that made sense) It's been a long standing thing that preggo mom's can't take any meds, esp. in the first trimester, except for maybe tylenol, but it really sounds like there is a change in thinking trying to move around the medical world.
    kicknscreamn222

    Answer by kicknscreamn222 at 6:35 PM on Nov. 5, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN